Wyoming, 2011Winter Storm in Wyoming, November 30, 2011
November 30, 2011 · NWS CYS · 8 events in 8 counties and zones
A Pacific storm system moved into the Rockies and dropped a cold front across the area. The combination of the the cold air, snow and strong winds produced areas of dangerous winter conditions.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system moved into the Rockies and dropped a cold front across the area. The combination of the the cold air, snow and strong winds produced areas of dangerous winter conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 30, 4:18 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 30, 4:18 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MST WED NOV 30 2011
.AVIATION...00Z TAFS
COLD FRONT ABOUT TO MOVE INTO SOUTHEASTERN WYOMING LATE THIS
AFTERNOON. ALREADY SEEING SNOW REPORTS AT KGCC AND KBYG OVER
NORTHERN WYOMING. EXPECTING THIS SNOW TO FIRST BEGIN AT RAWLINS IN
NEXT 2-3 HOURS...SPREADING SOUTHEASTWARD AS THE FRONT TRACKS
SOUTH. TRIED TO FOLLOW HRRR GUIDANCE THE CLOSEST...BUT DO BELIEVE
IT MAY BE TOO FAST. SO DELAYED ONSET OF IFR CONDITIONS BY 1-2
HOURS. ONCE SNOW STARTS...BELIEVE CONDITIONS AT OUR AIRPORTS WILL
DETERIORATE QUICKLY...DROPPING TO IFR WITH SNOW ONSET...LIFR ONCE
THE WINDS START PICKING UP. CONTINUED THE TREND OF STRONG WINDS
CAUSING BLOWING AND DRIFTING SNOWS THROUGH THURSDAY MORNING.
CLAYCOMB
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 202 PM MST WED NOV 30 2011/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
TONIGHT...THE FINAL DAY OF NOVEMBER WILL GO OUT LIKE A LAMB WITH
HIGH TEMPERATURES IN THE 40S AND 50S...WITH THE FIRST DAY OF
DECEMBER COMING IN LIKE A LION AS A STRONG COLD FRONT QUICKLY ROARS
THROUGH OUR COUNTIES BY EARLY EVENING. 3 HOURLY PRESSURE RISES OF 2
TO 7 MB OCCURRING ACROSS NORTHERN MONTANA WILL KEEP THE FRONT
BARRELING SOUTH.
CURRENT WINTER STORM WARNING AND WINTER WEATHER ADVISORY AREAS AND
TIMING LOOK GOOD BASED ON EXPECTED SNOWFALL AMOUNTS...AND ESPECIALLY
WITH THE COMBINATION OF BLOWING SNOW...REDUCED VISIBILITIES AND COLD
TEMPERATURES.
WIDESPREAD SNOW WILL DEVELOP THIS EVENING ACROSS SOUTHEAST WYOMING
AND SPREAD ACROSS WESTERN NEBRASKA LATE TONIGHT...LAGGING THE COLD
FRONT BY A FEW HOURS. STRONG SURFACE THROUGH 700 MB GRADIENTS WILL
PRODUCE BRISK NORTH WINDS DUE TO STRONG THICKNESS PACKING.
COMBINATION OF FALLING SNOW AND WINDS WILL PRODUCE AREAS OF BLOWING
SNOW AND VISIBILITIES NEAR ZERO.
THURSDAY...WIDESPREAD SNOW AND BLOWING SNOW CONTINUE IN THE MORNING
SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE WITH SNOW TAPERING OFF TO THE
NORTH. IN THE AFTERNOON...SNOW WILL END IN THE NORTH WITH SNOW
DECREASING IN AREAL COVERAGE AND INTENSITY ACROSS OUR SOUTHERN
COUNTIES. MUCH COLDER WITH HIGHS IN THE TEENS AND 20S.
TOTAL MOUNTAIN SNOWFALL AMOUNTS WILL RANGE FROM 10 TO 14 INCHES...
WITH 4 TO 7 INCHES WEST OF A DOUGLAS TO CHEYENNE LINE AND 1 TO 4
INCHES ELSEWHERE.
THURSDAY NIGHT...VERY COLD WITH CLOUDS DECREASING AND FRESH SNOW
COVER. LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
FRIDAY...SLIGHT WARMING TREND IN ADVANCE OF THE NEXT REINFORCING
SHOT OF COLD AIR...THOUGH LIMITED BY RESIDUAL SNOW COVER.
FRIDAY NIGHT...NEXT SHORTWAVE TROUGH ALOFT AND COLD FRONT WILL BRING
SNOW AGAIN SOUTH OF A DOUGLAS TO SIDNEY LINE...THOUGH SNOWFALL
AMOUNTS WILL BE MORE LIMITED WITH LESS MOISTURE AVAILABILITY AND
LESS LIFT.
LONG TERM...SATURDAY THROUGH WEDNESDAY...THE 12Z MEDIUM RANGE MODELS
ALL DEPICT A HIGHLY AMPLIFIED UPPER LEVEL PATTERN ACROSS THE LOWER
48. A POSITIVELY-TILTED MEAN TROUGH WILL EXTEND FROM HUDSON BAY IN
CANADA TO THE FOUR CORNERS REGION...WITH A MEAN UPPER RIDGE OVER
THE NORTHEASTERN PACIFIC. A SERIES OF SHORT WAVES WILL TOP THE RIDGE
AND DROP SOUTH/SOUTHEAST THROUGH CENTRAL AND SOUTHERN CANADA INTO
THE NORTH CENTRAL STATES DURING THE PERIOD...REINFORCING THE MEAN
TROUGH. THIS PATTERN WILL MAINTAIN BELOW NORMAL TEMPERATURES WITH
A FEW CANADIAN COLD FRONTAL PASSAGES. THE UPPER LEVEL SYSTEM
RESPONSIBLE FOR THE LIGHT SNOW ON SATURDAY WILL MOVE EAST INTO
THE PLAINS SATURDAY NIGHT. IT WILL BE COLDER ON SATURDAY IN THE
WAKE OF A COLD FRONT WITH BRISK NORTHERLY WINDS. SATURDAY NIGHT
WILL BE COLD BUT DRY. THE NEXT COLD FRONT AND UPPER LEVEL
DISTURBANCE DROPS QUICKLY SOUTH THROUGH THE HIGH PLAINS SUNDAY AND
SUNDAY NIGHT WITH CHANCES FOR LIGHT SNOW MAINLY ALONG AND WEST OF
THE LARAMIE RANGE. POST-FRONTAL AIRMASS IS MODIFIED SO TEMPERATURES
WILL NOT BE AS CHILLY AS THE PREVIOUS SYSTEM. THE UPPER FLOW
BACKS FROM NORTHERLY TO WESTERLY ON TUESDAY IN ADVANCE OF THE
NEXT POTENT SHORT WAVE ENTERING THE NORTHWEST TIER OF THE NATION.
DOWNSLOPING EAST OF THE LARAMIE RANGE WILL RESULT IN WARMER...MORE
SEASONAL TEMPERATURES. THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS
CENTRAL AND EASTERN WYOMING WEDNESDAY WITH CHANCES FOR RAIN/SNOW
ALONG WITH COOLER TEMPERATURES FOR NORTHERN AND WESTERN PORTIONS
OF THE CWA.
&&
FIRE WEATHER...NO FIRE WEATHER CONCERNS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 3 PM THURSDAY FOR WYZ104-WYZ109-
WYZ110-WYZ111-WYZ112-WYZ113-WYZ114.
WINTER STORM WARNING FROM 11 PM WEDNESDAY TO 3 PM THURSDAY FOR
WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
WINTER WEATHER ADVISORY FROM 11 PM WEDNESDAY TO 3 PM THURSDAY
FOR WYZ106-WYZ107-WYZ108.
NE...WINTER WEATHER ADVISORY FROM 11 PM WEDNESDAY TO 3 PM THURSDAY
FOR NEZ020-NEZ054.
&&
SHORT TERM...RUBIN
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Nov 30, 1:40 PM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MST WED NOV 30 2011
WYZ101>119-012045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
140 PM MST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR CARBON COUNTY AND THE
MOUNTAINS OF WESTERN ALBANY COUNTY. A WINTER STORM WARNING IS IN
EFFECT FOR THE LARAMIE VALLEY...SOUTHERN LARAMIE RANGE AND LARAMIE
COUNTY AFTER 11 PM. A WINTER WEATHER ADVISORY IS IN EFFECT FOR
PLATTE...GOSHEN...BANNER AND KIMBALL COUNTIES AFTER 11 PM. PLEASE
SEE PRODUCT WWUS45 FOR MORE DETAILS.
A STRONG COLD FRONT WILL BRING WIDESPREAD SNOW...BLOWING SNOW...
VISIBILITIES NEAR ZERO AND MUCH COLDER TEMPERATURES TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY CONTINUE
UNTIL MID AFTERNOON THURSDAY. SNOW WILL GRADUALLY END FROM NORTH
TO SOUTH DURING THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-012045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
140 PM MST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR BANNER AND KIMBALL
COUNTIES AFTER 11 PM. PLEASE SEE PRODUCT WWUS45 FOR MORE
INFORMATION. A STRONG COLD FRONT WILL BRING MUCH COLDER TEMPERATURES
...SNOW AND BLOWING SNOW TONIGHT...ALONG WITH REDUCED VISIBILITIES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR BANNER AND KIMBALL
COUNTIES UNTIL MID AFTERNOON. SNOW WILL GRADUALLY END FROM NORTH
TO SOUTH DURING THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RUBIN
Winter Storm, Ferris/Seminoe/Shirley Mountains
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
RAWS sensor and reports from the public indicated near blizzard like conditions with snow, winds gusting in excess of 50 mph for several hours and visibilities near zero at times.
Winter Storm, North Snowy Range Foothills
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensors and the public reported a combination of snow, wind gusts in excess of 50 mph creating near blizzard like conditions.
Winter Storm, Shirley Basin
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- Shirley Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensors and the public reported a combination of snow, wind gusts in excess of 50 mph creating near blizzard like conditions. The public reported 8 inches of snow in Elk Mountain.
Winter Storm, Southwest Carbon County
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- Southwest Carbon County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
WYDOT sensors and the public reported a combination of snow, wind gusts in excess of 50 mph creating near blizzard like conditions.
Winter Storm, Sierra Madre Range
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Divide Peak SNOTEL estimated 15 inches of new snow at 8880 feet. Webber Springs SNOTEL estimated 12 inches of new snow at 9250 feet.
Winter Storm, Snowy Range
- When
- November 30, 8:00 PM MST to 11:59 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- Public
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The public reported 8 to 10 inches of snow in Centennial.
Winter Storm, North Laramie Range
- When
- November 30, 10:00 PM MST to 11:59 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Reno Hill SNOTEL estimated 14 inches of snow at 8400 feet.
Winter Storm, South Laramie Range
- When
- November 30, 10:00 PM MST to 11:59 PM MST
- Where
- South Laramie Range forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
WYDOT sensors and the public reported a combination of snow, wind gusts in excess of 50 mph creating near blizzard like conditions.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, November 30, 20111 death · $328,000 · 61 kt wind · 9 events
- High Wind and Strong Wind in Nevada, November 30, 2011$560,000 · 58 kt wind · 5 events
- High Wind in California, November 30, 2011$111,000 · 87 kt wind · 4 events
- Flooding in Ohio, November 30, 2011$52,000 · 2 events
- Flood in New Hampshire, November 30, 2011$50,000 · 1 event
- Winter Weather in Montana, November 30, 201110 events
- Winter Storm in Montana, November 30, 20114 events
- Blizzard and Winter Storm in Wyoming, November 30, 20114 events
- High Wind in Wyoming, November 30, 201166 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, November 30, 20112 events
- Winter Storm in Montana, November 30, 20112 events
- High Wind in Montana, November 30, 201158 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350961, 350964, 350966, 350968, 350976, 350978, 350973, 350979.